Alert archive / Idaho / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 8, NWS Boise, ID

May 26, 2004Owyhee County, Idaho; Malheur County, Oregon

NWS Boise, ID issued this severe thunderstorm warning at May 26, 2004, 6:33 PM MDT for Owyhee County, Idaho; Malheur County, Oregon. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2004, 6:33 PM MDT (00:33 UTC)
Expired
May 26, 2004, 7:00 PM MDT
In force
27 min
Issued by
NWS Boise, ID
Area
Counties, with a storm outline in the text

Counties Owyhee County, ID, Malheur County, OR

The radar

The Boise radar (KCBX), 86 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:58 PM MDT, 3 hours 35 minutes earlier.

Area forecast discussion, May 26, 2:58 PM MDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
255 PM MDT TUE MAY 25 2004

.SHORT TERM...TONIGHT THROUGH SATURDAY. THE FRONTAL BAND IS ORIENTED
E-W ACROSS THE NORTHERN PORTION OF THE FORECAST AREA WITH NUMEROUS
SHOWERS EMBEDDED IN IT. THE TREND OVER THE NEXT 24 HOURS IS TO HAVE
THE UPPER FLOW GRADUALLY BACK AROUND FROM THE NW TO THE SW AS THE
OFFSHORE TROF DEEPENS AND APPROACHES THE WA/ORE COAST. WILL HANG ON
TO HIGH POPS TONIGHT AND EARLY THURSDAY ESPECIALLY IN THE WEST AND
NORTH. BY THURSDAY AFTERNOON MUCH OF THE AREA DESTABILIZES
CONSIDERABLY AND AT LEAST THE SE THIRD OF THE AREA SHOULD GET MORE
SUN TO KICK OFF THUNDERSTORMS. THESE WILL GET ADDED DYNAMIC SUPPORT
AS THE COLD FRONT APPROACHES THE AREA THURSDAY EVENING...THINGS
COULD GET RATHER INTERESTING THEN. BEHIND THAT...THE UPPER TROF WILL
COME INLAND FOR MUCH COOLER TEMPERATURES ESPECIALLY ALOFT. SHOWERS
AND THUNDERSTORMS CAN BE EXPECTED FRIDAY INTO SATURDAY WITH THAT
BROAD UPPER TROF. WHAT SHOULD NOT BE OVERLOOKED IS THAT THE NEXT 72
HOURS OR SO WILL BE VERY WET WITH MANY AREAS LIKELY SEEING AN INCH
OF PRECIPITATION.

THE FRONTAL BAND THAT LIES E-W ALONG 50N HAS A WAVE ON IT NEAR 148W
THAT WILL RIPPLE UP THE FRONT AS THE ZONE SAGS SOUTHWARD ACROSS THE
NORTHERN PART OF THIS FORECAST AREA WEDNESDAY. THIS FRONTAL BAND IS
VERY WET WITH A MOISTURE TAP DOWN AS FAR AS 20N. SATELLITE
PRECIPITABLE WATER INDICATES VALUES WELL OVER AN INCH IN THAT
PREFRONTAL FLOW. EXPECT FRONT TO HANG ACROSS THE NORTHERN
SECTIONS...BAKER CO AND THE WEST CENTRAL MOUNTAINS...WEDNESDAY AND
WEDNESDAY NIGHT. THE MAIN FOLLOWING TROF WILL APPROACH THE COAST
THURSDAY BUBBLING UP A SHORT WAVE RIDGE OVER SW IDAHO THURSDAY. THE
EXTREME NORTH AND WEST PORTIONS OF THE AREA WILL LIKELY HAVE A
SIGNIFICANT CLOUD COVER SO TEMPERATURES WONT REBOUND TOO MUCH...BUT
THE SE PART OF THE AREA SHOULD SEE A MILD DAY THURSDAY. THAT WILL
DESTABILIZE THINGS SO THAT THUNDERSTORMS WOULD BE A POSSIBILITY THAT
AFTERNOON. THE COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY NIGHT
AND EARLY FRIDAY WITH WIDESPREAD RAIN. THE UPPER TROF WILL BRING
SHOWERS AND MUCH COOLER TEMPERATURES FRIDAY.

.LONG TERM....SATURDAY NIGHT THROUGH WEDNESDAY...CONDITIONS BEGIN TO
IMPROVE LATE SATURDAY AS STORM SYSTEM TRACKS EASTWARD. MODELS ARE
HINTING AT WEAK WARM FRONTAL FEATURE PUSHING THROUGH NORTHERN ZONES
ON SUNDAY AS RIDGE BUILDS INTO PAC NORTHWEST. HAVE KEPT SLT CHANCE
POPS OVER CNTRL MTNS AND SOUTHEASTERN ZONES TO REFLECT THIS FEATURE.
OTHERWISE REST OF AREA STARTS TO DRY OUT SUNDAY...CONTINUING THROUGH
WEDNESDAY AS RIDGE AMPLIFIES. HIGH TEMPERATURES REBOUND TO NEAR
NORMAL BY MONDAY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
.ID...NONE.
.OR...NONE.

SHORT TERM...JJ
LONG TERM...DG/JM
Hazardous weather outlook, May 26, 6:00 AM MDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
600 AM MDT WED MAY 26 2004

IDZ011>016-028>030-ORZ061>064-271300-
BAKER COUNTY-CAMAS PRAIRIE-HARNEY COUNTY-LOWER TREASURE VALLEY-
MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY-OWYHEE MOUNTAINS-
SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS-UPPER TREASURE VALLEY-
WESTERN MAGIC VALLEY-BOISE MOUNTAINS-WEST CENTRAL MOUNTAINS-
600 AM MDT (500 AM PDT) WED MAY 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Severe Thunderstorm Warnings in Idaho, 2004Severe Thunderstorm Warnings in Oregon, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.